Can Vaping Cause Dizziness or Headaches? When to Worry

    Emergency Medicine
    Published: October 26, 2026
    6 min read
    Medically reviewed by the Emergency Plus medical team

    Yes. Vaping can cause dizziness and headaches, usually because of nicotine, and it normally passes within minutes to hours once you stop.

    Call 911 for a sudden severe headache, face drooping, arm weakness or slurred speech, fainting, or chest pain. Emergency Plus in Dabouq, Amman is open 24/7, no appointment needed.

    Key takeaways

    • Yes: vaping can cause dizziness and headaches, mostly because of nicotine, especially high-strength liquids or vaping more than usual.
    • A short head rush that passes within minutes is common and usually harmless. Sit down and stop vaping until it clears.
    • Stopping vaping can also bring on headaches for a while, as part of nicotine withdrawal.
    • Call 911 for a sudden severe headache, face drooping, arm weakness or slurred speech, fainting, chest pain, or a seizure.
    • If a child swallows e-liquid, treat it as an emergency even if they seem fine.

    You take a big hit and the room spins, or you wake up with a headache after a night of heavy vaping. It's common, and nicotine is usually the cause. This guide explains why it happens and how to tell a passing head rush from signs that need the ER. If your main symptom is chest pain, start with can vaping cause chest pain?, and for breathlessness see can vaping cause shortness of breath?.

    Can vaping make you dizzy?

    Yes. Nicotine is a stimulant: MedlinePlus notes it raises your heart rate and blood pressure. When a big dose arrives at once, you can feel lightheaded, woozy or tingly for a minute or two. It's more likely when:

    • You're new to vaping, or starting again after a break.
    • You've switched to a stronger liquid, or a nicotine-salt liquid that delivers nicotine faster.
    • You take many puffs in a short time, or inhale deeply and hold your breath.
    • You vape on an empty stomach, or when you're tired or haven't drunk enough.

    If the dizziness comes with nausea, sweating and a racing heart, you may have had too much nicotine. Read symptoms of vaping too much. If you get dizzy when you stand up whether or not you've vaped, see dizzy when standing up.

    Why do I get a headache after vaping?

    Headaches are a known effect of nicotine: MedlinePlus lists them among the side effects of high-dose nicotine replacement and among the symptoms of nicotine withdrawal. Usual triggers are vaping more than normal, a stronger liquid, or not enough water or sleep the same night. The reverse happens too: when you cut down or stop, a headache can appear for days or weeks as part of nicotine withdrawal, along with irritability, cravings and poor concentration.

    If you're trying to quit and feel headachy, on edge and jittery, read quitting vaping: withdrawal or anxiety?. For when any headache is worrying, see when to worry about a headache.

    Head rush, too much nicotine, or something else?

    What it may beTypical signsTimingWhat to do
    Head rushBrief lightheaded or floaty feeling, sometimes tingling, right after a strong hitSeconds after vaping; gone within minutesSit down, stop vaping, breathe normally. Fine at home
    Too much nicotine (nic sick)Dizziness, nausea, sweating, headache, a racing heart, feeling shakyAfter vaping more than usual or a stronger liquidStop, fresh air, water. Usually settles; get help if it's getting worse
    Nicotine withdrawalHeadache, irritability, poor concentration, cravings, trouble sleepingHours to days after cutting down or stoppingUsually eases over the following weeks. Ask a pharmacist about support
    Something unrelated to vapingSudden severe headache, face drooping, weakness on one side, fainting, chest painSudden, or getting worseCall 911 or go to the ER now

    When should you go to the ER for dizziness or a headache after vaping?

    Call 911 or go to the ER now if:

    • A sudden, severe headache that peaks within minutes, like the worst headache of your life.
    • Face drooping, weakness or numbness in an arm or leg, or slurred speech.
    • Fainting, being hard to wake, or confusion.
    • Chest pain or severe shortness of breath.
    • A very fast or irregular heartbeat that doesn't settle with rest.
    • A seizure or fit.
    • Repeated vomiting that won't stop.
    • A child has swallowed or played with e-liquid, even if they seem fine.

    See a doctor the same day if:

    • Dizziness or a headache is still there hours after you stopped vaping.
    • Dizzy spells keep coming back, or you've nearly passed out.
    • A headache with fever, a stiff neck or a rash (this can be an emergency).
    • A headache that's getting worse day by day, or wakes you from sleep.

    Usually fine at home if:

    • A brief head rush after a strong hit that passes within minutes.
    • A mild headache after vaping more than usual that improves with water and rest.
    • A mild headache in the first days after quitting, with none of the signs above.

    How do you stop feeling dizzy after vaping?

    • Sit or lie down straight away so you don't fall.
    • Put the device down, breathe slowly and normally, and get some fresh air.
    • Drink some water, and eat something light if your stomach is empty.
    • Don't drive until the dizziness has completely gone.
    • If it keeps happening, lower the nicotine strength or the number of puffs, and ask a pharmacist about support to quit.

    What happens when you come to Emergency Plus?

    At the emergency department at Emergency Plus in Dabouq, emergency doctors are on site 24/7 and you can walk in without an appointment. The doctor will ask about your symptoms and what and how much you vape, check your pulse and blood pressure, examine you, and may request tests from the on-site laboratory. The team will explain the right next step for you.

    Dizziness or a headache that won't settle?

    For stroke signs, fainting or chest pain, call 911 and don't drive yourself. If symptoms are milder but not settling, the emergency department at Emergency Plus in Dabouq, Amman is open 24/7 with no appointment, with an Arabic and English speaking team.

    Call our 24/7 ER: +962 79 247 1313

    Sources

    Medical disclaimer: This article is for general information only and is not a substitute for professional medical advice, diagnosis, or treatment. If you think you are experiencing a medical emergency, call 911 or go to the nearest emergency department immediately. Emergency Plus in Dabouq, Amman is open 24/7 — +962 79 247 1313.

    Vaping, dizziness & headaches FAQ

    Usually it's the nicotine. Nicotine is a stimulant that briefly speeds up your heart and raises your blood pressure, and a strong hit can leave you lightheaded for a minute or two. It's more likely if you're new to vaping, switched to a stronger or nicotine-salt liquid, or vaped a lot in a short time. Sit down and stop until it passes. Dizziness that doesn't settle, or comes with fainting or chest pain, needs a doctor.
    Yes. Headaches are a common effect of nicotine, especially if you vape more than usual. Cutting down or stopping can also cause headaches for a while as part of withdrawal. Drinking water, eating regularly and taking a break from vaping usually help. A sudden, severe headache, or a headache with weakness, confusion, a stiff neck or fever, is not a vaping headache and needs urgent help.
    A head rush usually passes within a few minutes. Feeling sick and dizzy from too much nicotine usually settles within a few hours once you stop vaping. If you are still dizzy hours later, keep feeling faint, or the dizziness gets worse, see a doctor the same day, and call 911 if you faint or have chest pain.
    A brief head rush on its own is usually not dangerous, but it's a sign your body has had a strong dose of nicotine. Don't vape while driving or standing somewhere you could fall. If head rushes are getting stronger or you're vaping more to get one, that's a sign of rising nicotine dependence, and a pharmacist or doctor can help you cut down.
    Nicotine raises your heart rate and blood pressure for a short time. Whether vaping raises the long-term risk of stroke isn't yet clear, because e-cigarettes haven't been used widely for long enough to study. What matters now is knowing the stroke signs: face drooping, arm weakness and slurred speech. If you see any of them, call 911 straight away, whatever the person was doing beforehand.
    Yes. Emergency Plus in Dabouq, west Amman has emergency doctors on site 24/7 and walk-in care with no appointment. The doctor will ask what you vape and how much, check your pulse and blood pressure, and examine you. Tests from the on-site laboratory may be requested if needed. If someone faints, has chest pain or shows stroke signs, call 911 instead of driving.